Alert archive / Montana / Flood Watches in 2017
Flood Watch 2, NWS Great Falls, MT
NWS Great Falls, MT issued this flood watch at Feb 14, 2017, 3:13 AM MST. It took effect at Feb 14, 2017, 12:00 PM MST. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2017, 3:13 AM MST (10:13 UTC)
- In effect from
- Feb 14, 2017, 12:00 PM MST
- Expired
- Feb 16, 2017, 2:22 PM MST
- In force
- 50 hr
- Issued by
- NWS Great Falls, MT
- Flood severity
- None
The text
As transmitted.
522 WGUS65 KTFX 141013 FFATFX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Great Falls MT 313 AM MST Tue Feb 14 2017 MTZ009-048-142300- /O.NEW.KTFX.FA.A.0002.170214T1900Z-170217T0500Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the cities of Browning, Heart Butte, Dupuyer, East Glacier Park, Kiowa, Bynum, Choteau, and Pendroy 313 AM MST Tue Feb 14 2017 ...FLOOD WATCH IN EFFECT FROM NOON MST TODAY THROUGH THURSDAY EVENING... The National Weather Service in Great Falls has issued a * Flood Watch for a portion of North Central Montana, including the following areas, Northern Rocky Mountain Front and Southern Rocky Mountain Front. * From Noon MST today through Thursday evening. * Mild afternoon temperatures, combined with overnight low temperatures at or slightly above freezing, will allow for snowmelt to continue along the entire Rocky Mountain Front. * There is the potential for small streams and creeks that flow out of the Rocky Mountain Front to exceed bankfull over the next few days, causing some flooding that could impact roads or homes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
5 follow-up statements
204 WGUS65 KTFX 142146 FFATFX Flood Watch National Weather Service Great Falls MT 246 PM MST Tue Feb 14 2017 ...LOCALIZED FLOODING POSSIBLE DUE TO SNOWMELT... MTZ009-048-151200- /O.CON.KTFX.FA.A.0002.000000T0000Z-170217T0500Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the cities of Browning, Heart Butte, Dupuyer, East Glacier Park, Kiowa, Bynum, Choteau, and Pendroy 246 PM MST Tue Feb 14 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... The Flood Watch continues for * a portion of north central Montana, including the following areas, Northern Rocky Mountain Front and Southern Rocky Mountain Front. * through Thursday evening. * Mild afternoon temperatures, combined with overnight low temperatures at or above freezing, will allow for snowmelt to continue along the entire Rocky Mountain Front. By Wednesday night...the rate of snowmelt may increase at lower elevations as low temperatures only fall into the mid to upper 30s. * There is the potential for small streams and creeks that flow out of the Rocky Mountain Front to exceed bankfull over the next few days, causing some flooding that could impact roads or homes. In addition...general ponding of water may cause roads to be covered in water in spots as well as cause some water damage to homes and buildings. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ MARTIN
580 WGUS65 KTFX 151015 FFATFX Flood Watch National Weather Service Great Falls MT 315 AM MST Wed Feb 15 2017 MTZ009-048-152300- /O.CON.KTFX.FA.A.0002.000000T0000Z-170217T0500Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the cities of Browning, Heart Butte, Dupuyer, East Glacier Park, Kiowa, Bynum, Choteau, and Pendroy 315 AM MST Wed Feb 15 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... The Flood Watch continues for, * A portion of north central Montana, including the following areas, Northern Rocky Mountain Front and Southern Rocky Mountain Front. * Through Thursday evening. * Mild afternoon temperatures, combined with overnight low temperatures at or above freezing, will allow for snowmelt to continue along the entire Rocky Mountain Front. The rate of snowmelt may increase tonight into Thursday at lower elevations as overnight low temperatures only fall into the upper 30s. * There is the potential for small streams and creeks that flow out of the Rocky Mountain Front to exceed bankfull over the next few days, causing some flooding that could impact roads or homes. In addition...general ponding of water may cause roads to be covered in water in spots, as well as cause some water damage to homes and buildings. * This flood watch will remain in effect until Thursday evening, or until the the threat for flooding has ended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
912 WGUS65 KTFX 152142 FFATFX Flood Watch National Weather Service Great Falls MT 242 PM MST Wed Feb 15 2017 ...Threat of Flooding Due to Snowmelt Continues... MTZ009-048-161200- /O.CON.KTFX.FA.A.0002.000000T0000Z-170217T0500Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the cities of Browning, Heart Butte, Dupuyer, East Glacier Park, Kiowa, Bynum, Choteau, and Pendroy 242 PM MST Wed Feb 15 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... The Flood Watch continues for * A portion of north central Montana, including the following areas, Northern Rocky Mountain Front and Southern Rocky Mountain Front. * Through Thursday evening. * Mild afternoon temperatures, combined with overnight low temperatures at or above freezing, will allow for snowmelt to continue along the entire Rocky Mountain Front. The rate of snowmelt may increase through Thursday at lower elevations as overnight low temperatures only fall into the upper 30s. * There is the potential for small streams and creeks that flow out of the Rocky Mountain Front to exceed bankfull over the next few days, causing some flooding that could impact roads or homes. In addition...general ponding of water may cause roads to be covered in water in spots...as well as cause some water damage to homes and buildings. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ MARTIN
609 WGUS65 KTFX 160920 FFATFX Flood Watch National Weather Service Great Falls MT 220 AM MST Thu Feb 16 2017 MTZ009-048-162300- /O.CON.KTFX.FA.A.0002.000000T0000Z-170217T0500Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the cities of Browning, Heart Butte, Dupuyer, East Glacier Park, Kiowa, Bynum, Choteau, and Pendroy 220 AM MST Thu Feb 16 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flood Watch continues for * A portion of north central Montana, including the following areas, Northern Rocky Mountain Front and Southern Rocky Mountain Front. * Through this evening. * There is the potential for small streams and creeks that flow out of the Rocky Mountain Front to exceed bankfull, causing some flooding that could impact roads or homes. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
276 WGUS65 KTFX 162122 FFATFX Flood Watch National Weather Service Great Falls MT 222 PM MST Thu Feb 16 2017 MTZ009-048-162230- /O.CAN.KTFX.FA.A.0002.000000T0000Z-170217T0500Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- 222 PM MST Thu Feb 16 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of north central Montana has been canceled. Many areas have lost snow cover and temperatures will be cooling this evening. As a result, the Flood Watch has been cancelled. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this flood watch went out at Feb 13, 10:04 PM MST, 5 hours 9 minutes earlier.
Area forecast discussion, Feb 13, 10:04 PM MST, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1004 PM MST Mon Feb 13 2017 .UPDATE... Update this evening was to lower temperatures a bit in the sheltered SW MT valleys tonight, and to significantly raise high temperatures for both Tuesday and Wednesday. 850-700 mb thickness values rose about 40 meters from Sunday to Monday, and daytime max temperatures rose 5 degrees (47 to 52 degrees) even with occasionally dense upper cirrus through the daytime hours. With another anticipated 40 meter rise Tuesday over Monday and with expected minimal cirrus clouds, expect another 5 to 7 degree rise in daytime max temperatures tomorrow at Great Falls and most other Plains locations. Cassell && .AVIATION... Updated 0504Z. High pressure aloft will persist over the region through 06Z/Wed. Only scattered mid- to high-level clouds are expected with widespread VFR prevailing through the period. There is a slight chance for localized valley fog in portions of southwest Montana through 17Z/Tue and again after 00Z/Wed. However, confidence in fog at KBZN is too low to include in TAF. MPJ/Jaszka && .PREV DISCUSSION... /ISSUED 404 PM MST Mon Feb 13 2017/ Tonight through Wednesday...An upper level high pressure ridge will continue to keep generally quiet conditions in place over the next few days. No precipitation is expected across the CWA and only scattered high clouds are anticipated between now and Wednesday afternoon. Some patchy fog can be anticipated overnight but visibilities should remain above one mile so no significant impacts are expected. The only active weather anticipated during the short term will be increasing winds along the Rocky Mountain Front and over the adjacent plains. Latest model runs indicate that tight surface pressure gradients will fuel the anticipated winds, especially right along the foothills of the Rocky Mountain Front. At this time, wind speeds are expected to remain below high wind criteria so no highlights will be issued unless the wind situation changes. Temperatures will remain well above seasonal averages. mpj Wednesday night through Monday...Ridge of high pressure starts to flatten and exit the area Wednesday night into Thursday. This will initially bring increasing clouds and winds...with a few mountain snow showers. A weak disturbance then combines with moist southwest flow to bring widespread rain and snow showers later in the day Thursday into Friday morning. This strong flow may also bring breezy to strong winds during this same time period. There is enough warm air aloft for the start of this system that places below freezing may see brief freezing rain Thursday evening into the overnight hours...however confidence is low. Brief ridge then looks to end precipitation Friday afternoon and evening...with mainly dry conditions possibly persisting into Friday night. A large upper level low then digs into the southwest US sending moist southwest flow to our region by Saturday morning. More rain and mountain snow is possible for Saturday...with the best coverage in the south and the western mountains...and perhaps only isolated to widely scattered brief showers elsewhere. Once again lingering warm air aloft could bring some areas of freezing rain during the onset of precip for a few areas...again confidence is low. This first wave looks to stay to our south now...however...models indicate a secondary wave on Saturday night into Sunday...could give us another shot of widespread rain and snow...and perhaps some brief freezing rain. Euro is still the more aggressive model...while the GFS is a more progressive solution and not as potent. Regardless...at least slight pops will cover most our CWA through Sunday. Monday sees model disagreement continue...with the GFS showing brief ridging...while the Euro solution takes that secondary wave and develops a closed upper low in eastern MT. Left in slight to chance pops to account for the Euro solutions more aggressive output. Bottom line is active weather possible by the end of this week...into the weekend...and the following week...although uncertainty remains. Temperatures will be on a cooling trend throughout the long term...but still above normal. Highs could continue to be in the 40s and 50s on Thursday...lowering to the 30s and 40s by Monday. Anglin && .PRELIMINARY POINT TEMPS/POPS... GTF 26 59 37 60 / 0 0 0 0 CTB 23 54 33 56 / 0 0 0 0 HLN 12 46 18 44 / 0 0 0 0 BZN 4 46 16 43 / 0 0 0 0 WEY -2 38 9 38 / 0 0 0 0 DLN 13 49 23 46 / 0 0 0 0 HVR 24 52 30 55 / 0 0 0 0 LWT 26 56 34 60 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && weather.gov/greatfalls
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.